Alert archive / Minnesota / Flash Flood Watches in 2013
Flash Flood Watch 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flash flood watch at Jun 20, 2013, 10:27 PM CDT for 13 counties in Minnesota. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2013, 10:27 PM CDT (03:27 UTC)
- Expired
- Jun 21, 2013, 7:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
Counties Benton County, MN, Chippewa County, MN, Douglas County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 137 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2297 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
995 WGUS63 KMPX 210327 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1027 PM CDT THU JUN 20 2013 ...HEAVY RAINFALL POSSIBLE OVERNIGHT ACROSS WEST CENTRAL INTO CENTRAL MINNESOTA.. .A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA UNTIL 7 AM FRIDAY MORNING. SOME CITIES IN THE WATCH AREA INCLUDE ALEXANDRIA...LONG PRAIRIE...LITTLE FALLS... MORRIS...ST CLOUD...MONTEVIDEO AND LITCHFIELD. THUNDERSTORMS WILL INCREASE IN COVERAGE OVER THE WATCH AREA TONIGHT. SOME OF THE STORMS WILL HAVE TORRENTIAL DOWNPOURS WITH RAIN AMOUNTS POSSIBLY REACHING OR EXCEEDING 2 INCHES PER HOUR. SEVERAL ROUNDS OF THUNDERSTORMS WITH THIS AMOUNT OF RAINFALL COULD RESULT IN FLASH FLOODING. MNZ041>044-047>050-054>058-211130- /O.NEW.KMPX.FF.A.0003.130621T0327Z-130621T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD 1027 PM CDT THU JUN 20 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MINNESOTA...BENTON...KANDIYOHI... MEEKER...MORRISON...STEARNS AND TODD. IN EAST CENTRAL MINNESOTA...MILLE LACS. IN WEST CENTRAL MINNESOTA...CHIPPEWA... DOUGLAS...LAC QUI PARLE...POPE...STEVENS AND SWIFT. * UNTIL 7 AM CDT FRIDAY * THUNDERSTORMS WILL OCCUR ACROSS THE WATCH AREA OVERNIGHT. TORRENTIAL DOWNPOURS WILL ACCOMPANY SOME OF THE STORMS WITH RAIN AMOUNTS REACHING OR EXCEEDING 2 INCHES PER HOUR. SEVERAL ROUNDS OF THUNDERSTORMS WITH THIS AMOUNT OF RAINFALL COULD RESULT IN FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RAH
1 follow-up statement
536 WGUS63 KMPX 211156 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 656 AM CDT FRI JUN 21 2013 ...HEAVY RAIN HAS ENDED AND FLASH FLOODING CHANCES HAVE DIMINISHED... .THE FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL MINNESOTA WILL BE ALLOWED TO EXPIRE AT 7 AM CDT THIS MORNING. PERSISTENT HEAVY RAINFALL HAS ENDED AND THE RISK FOR FLASH FLOODING HAS SIGNIFICANTLY DIMINISHED. THERE IS A CHANCE OF ADDITIONAL RAIN AND THUNDERSTORMS THIS AFTERNOON...BUT RAIN AND THUNDERSTORMS ARE LIKELY TONIGHT THROUGH SATURDAY MORNING WITH HEAVY RAIN AGAIN POSSIBLE IF ORGANIZED THUNDERSTORM COMPLEXES DEVELOP. MNZ041>044-047>050-054>058-211300- /O.EXP.KMPX.FF.A.0003.000000T0000Z-130621T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD 656 AM CDT FRI JUN 21 2013 ...FLASH FLOOD WATCH WILL EXPIRE AT 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA WILL EXPIRE AT 7 AM CDT THIS MORNING. PERSISTENT HEAVY RAINFALL HAS ENDED AND THE THREAT FOR FLASH FLOODING HAS SIGNIFICANTLY DECREASED. THERE IS A CHANCE FOR OCCASIONAL HEAVY RAIN TONIGHT INTO SATURDAY SO FLASH FLOODING MAY STILL BE A CONCERN IF ADDITIONAL ORGANIZED THUNDERSTORM COMPLEXES DEVELOP. STAY TUNED NOAA WEATHER RADIO FOR THE LATEST STATEMENTS... FORECASTS...AND WARNINGS FROM THE NATIONAL WEATHER SERVICE TWIN CITIES OFFICE. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Jun 20, 6:59 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 20, 6:59 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 659 PM CDT THU JUN 20 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 419 PM CDT THU JUN 20 2013 MAIN CONCERN FOR THE SHORT TERM IS WHAT IS LOOKING MORE AND MORE LIKELY TO BE A STRONG TO SEVERE MCS THAT WILL BE MOVING ACROSS THE MPX AREA TONIGHT. BEHIND THE MORNING CONVECTION...A DECENT WARM FRONT HAS DEVELOPED ACROSS CENTRAL MN...STRETCHING FROM FERGUS FALLS OVER TOWARD MILLE LACS. ANOTHER MORE N/S ORIENTED WARM FRONT/OUTFLOW FEATURE IS ALSO BEARING ITSELF OUT NICELY ON KMPX AND TMSP ACROSS THE TWIN CITIES METRO AREA. HAVE SEEN SOME DECENT MIXING OUT OF DEWPS SOUTHWEST OF THESE BOUNDARIES...WHICH HAS ALLOWED TEMPS ACROSS SRN/WRN MN TO WARM INTO THE UPPER 80S...WITH EVEN A FEW 90S MAKING AN APPEARANCE. THE MAIN THING WE HAVE BEEN WATCHING THIS AFTERNOON IS WHETHER OR NOT CONVECTION WOULD FIRE ALONG THESE WARM FRONT/OUTFLOW BOUNDARIES. SPECIAL 18Z KMPX SOUNDING SHOWED A FAIR AMOUNT OF DRY AIR IN PLACE TODAY...AND IT APPEARS THAT ENTRAINMENT OF DRY AIR HAS HELPED KEEP STORMS FROM DEVELOPING OVER HERE. INSTEAD...EXPECT MORE ROBUST STORMS TO INITIATE AROUND ABR THIS EVENING /IN REGION OF SVR WATCH 331/. IT IS THE STORMS THAT INITIATE IN THIS REGION THAT LOOK TO CONGEAL INTO A SYSTEM THAT THEN COMES ROLLING ACROSS THE MPX AREA TONIGHT. AS FOR TONIGHT...AGREEMENT IN REFLECTIVITY FORECASTS AMONGST MODELS IS REALLY QUITE REMARKABLE...LEADING TO THE HIGH CONFIDENCE IN A STRONG TO SEVERE QLCS WITH BOWING SEGMENTS WORKING ACROSS THE MPX AREA TONIGHT. ABOUT THE ONLY DIFFERENCE BETWEEN THE MODELS IS ONE OF TIMING...BUT EVEN THERE...THE DIFFERENCES ON THE ORDER OF A COUPLE OF HOURS. USING THE 15Z SREF TO GET A SENSE OF THE BACKGROUND ENVIRONMENT FOR THIS SYSTEM...IT IS SHOWING THE PROBABILITY OF MUCAPE EXCEEDING 2000 J/KG BEING NEARLY 100%...WHILE THE PROBABILITY OF THE 0-1KM HELICITY EXCEEDING 100 M**2/S**2 IS UP AROUND 70 PERCENT. ADD INTO THAT...THERE WILL BE A SRLY LLJ INCREASING TO AROUND 40 KTS. WILL HAVE PLENTY OF INSTABILITY THROUGH THE NIGHT TO SUPPORT DEEP CONVECTION AND THE LOW LEVEL SHEAR SHOULD BE SUFFICIENT TO KEEP THE COLD POOLS FROM OUTRUNNING THE CONVECTION...SO A LONG-LIVED QLCS IS EXPECTED. BIGGEST CONCERN WILL BE WINDS...WITH THE POTENTIAL FOR SOME GUSTS IN EXCESS OF 70 MPH...ESPECIALLY OUT IN WRN MN. IN ADDITION...GIVEN THE 0-1KM SHEAR EXPECTED OUT AHEAD OF A SYSTEM WITH BOWING SEGMENTS...CAN NOT RULE OUT THE QUICK SPIN UP ON THE LEADING EDGE OF THE LINE AS WELL. GIVEN ALL OF THE ABOVE...DID ADD A MENTION OF SVR TO THE GRIDS WITH DAMAGING WINDS. BESIDE THE SEVERE THREAT...PWAT AHEAD OF THE SYSTEM WILL BE INCREASING TO AROUND 1.5 INCHES...SO THIS SYSTEM SHOULD ALSO PRODUCE SOME HEAVY RAINS. FOR NOW...THIS LOOKS TO BE A PROGRESSIVE SYSTEM...SO DID NOT ISSUE A FLASH FLOOD WATCH. EVEN SO CURRENT QPF GRIDS HAVE VALUES APPROACHING 2 INCHES IN THE WEST TONIGHT...SO THE HYDRO ASPECT OF THINGS WILL NEED TO BE WATCHED AS WELL. FOR FRIDAY...THE BIG QUESTION IS HOW DO OUTFLOWS MODULATE THE SFC PATTERN AND WARM FRONT POSITION. TONIGHT/S MCS LOOKS TO CLEAR WRN WI FRIDAY MORNING...AND AFTER THAT...MAY BE A PROLONGED BREAK IN CONVECTION AS ATMOSPHERE RECHARGES DURING THE DAY. CURRENT THINKING BASED ON THE GFS/ECMWF/GEM ALONG WITH THE NMM/ARW IS THAT STORMS FRIDAY AFTERNOON...MUCH LIKE TODAY WILL INITIATE OVER THE DAKOTAS...THEN TRACK EAST TOWARD MN FRIDAY NIGHT. WITH THAT SAID...MOST MODELS SHOW A WARM FRONT SETTING UP ACROSS SRN MN INTO WRN WI. BY 00Z SAT...THE LLJ WILL BEGIN TO REORGANIZE ITSELF TO THE SOUTH...WITH THE NOSE IF IT MOVING UP INTO MN. SO ALTHOUGH MOST GUIDANCE KEEP THE AREA DRY THROUGH FRIDAY AFTERNOON...THE PRESENCE OF THE WARM FRONT ALONG WITH THE INCREASING LLJ RESULTED IN THE CONTINUATION OF CHANCE POPS THROUGH THE AFTERNOON ON FRIDAY. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 419 PM CDT THU JUN 20 2013 AT THE START OF THE PERIOD FRIDAY NIGHT THE BROAD UPPER LEVEL WAVE WILL BE LOCATED OVER THE HIGH PLAINS OF IDAHO AND MONTANA...WITH SOUTHWEST FLOW ACROSS THE UPPER MIDWEST. THE SURFACE TROUGH WILL BE ORIENTED FROM EASTERN COLORADO THROUGH THE MN/DAKOTA BORDER...WITH SOUTHERLY WINDS BRINGING UP MOISTURE FROM THE GULF OD MEXICO. THIS STAGNANT WEATHER PATTERN WILL LEAD TO SIGNIFICANT RAINFALL TOTALS COME EARLY NEXT WEEK...WITH ADDITIONAL DETAILS FOUND IN THE HYDRO SECTION OF THE AFD. IN ADDITION TO FLOODING RAINS...SEVERE WEATHER WILL ALSO BE A THREAT. AS ALLUDED TO IN YESTERDAYS AFD...INSTABILITY WILL NOT BE A PROBLEM IN THE WARM SECTOR OF THE SURFACE LOW. PLUMES FROM THE SREF 20.09 DEVELOP AFTERNOON MLCAPE VALUES OF 3000-4000J/KG...WITH EFFECTIVE SHEAR IN THE 25-35KT RANGE. ALSO...FORECAST SOUNDINGS FROM THE GFS SHOW CONSISTENTLY SHOW 3000-4000 J/KG OF SBCAPE SOUTH OF THE WARM FRONT THAT IS EXPECTED TO BE LAID OUT EAST/WEST ACROSS CENTRAL MINNESOTA AND NORTHERN WISCONSIN. CONVERGENCE ALONG THIS FRONT WILL BE THE FOCUS FOR AFTERNOON THUNDERSTORM DEVELOPMENT...AND THE VEERED LOW LEVEL WIND PROFILES DIRECTLY ALONG THE BOUNDARY COULD SUPPORT AN ISOLATED TORNADO. HOWEVER...THE MAIN THREAT WILL BE LARGE HAIL DURING THE AFTERNOON...AND STRONG WINDS DURING THE EVENING/OVERNIGHT HOURS AS THE STORMS GROW UPSCALE INTO A MCS. BY EARLY NEXT WEEK A LONGWAVE TROUGH CURRENTLY IN THE GULF OF ALASKA WILL TAKE THE PLACE OF THE AFOREMENTIONED SYSTEM...WHICH MEANS LITTLE CHANGE IN THE ATMOSPHERIC CONDITIONS ACROSS THE MIDWEST. THE SUBTROPICAL AIRMASS WILL REMAIN ACROSS THE REGION...WITH HIGH PWAT VALUES AND WEAK STORM LAYER FLOW. IN SUMMATION...THE ACTIVE WEATHER WILL CONTINUE INTO EARLY NEXT WEEK WITH INCREASING HYDRO CONCERNS IF THE EXPECTED QPF VERIFIES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 621 PM CDT THU JUN 20 2013 CONFIDENCE CONTINUES TO INCREASE ON AN MCS MOVING SOUTHEAST ACROSS THE TAF SITES TONIGHT. THE STORMS FOR THE COMPLEX HAVE DEVELOPED OVER EASTERN ND. TRENDED THE TIMING ON THE CONVECTIVE BOW TO THAT OF THE 12Z ARWWRF...18Z HOPWRF AND THE 20Z HRRR. THIS WOULD BRING STORMS WITH STRONG TO SEVERE NW WINDS INTO KAXN FROM 04Z TO 05Z...MSP FROM 07Z-08Z AND KEAU FROM 09Z-10Z. AT THIS POINT INDICATED WIND GUSTS TO 45 KNOTS. IN THE WAKE OF THE BOW...SHOWERS WILL LINGER FOR A FEW HOURS WITH MVFR CEILINGS/VISIBILITIES DEVELOPING. THE LOW CEILINGS WILL LIKELY PERSIST THROUGH MUCH OF THE MORNING WITH A VERY MOIST AIR MASS IN PLACE. IMPROVEMENT TO VFR CEILINGS INDICATED FOR THE AFTERNOON AS MIXING INCREASES. THUNDERSTORM CHANCES LOOK MINIMAL FRIDAY AFTERNOON BUT ANOTHER THUNDERSTORM COMPLEX/BOW MAY MOVE THROUGH AGAIN FRIDAY NIGHT/EARLY SATURDAY MORNING. WINDS MAINLY SE 10 KNOTS THROUGH THE PERIOD. KMSP...CONVECTIVE FORECASTS THROUGH THE DAY CONTINUE TO POINT TO A LINE OF STRONG TO SEVERE THUNDERSTORMS PASSING ACROSS THE AIRFIELD IN THE 07Z-08Z TIME FRAME. EXPECT NW WIND GUSTS TO AT LEAST 45 KNOTS AS THE LINE MOVES THROUGH. A CONCERN AFTER THE STORMS MOVE THROUGH IS THE DEVELOPMENT OF MVFR CEILINGS. CONFIDENCE IS INCREASING AS WELL WITH THIS FEATURE AND BKN020 USED FROM 11Z-15Z. ITS POSSIBLE THAT THE MVFR CEILINGS COULD LINGER LONGER WITH A MOIST SOUTHERLY FLOW PATTERN IN PLACE. A FEW SHOWERS ARE POSSIBLE FRIDAY AFTERNOON...BUT CONFIDENCE WAS NOT HIGH ENOUGH TO INDICATE ANYTHING ATTM. /OUTLOOK FOR KMSP/ SAT...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SE 10 KTS SUN...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SSW 10-15 KTS. MON...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS S 5-10KTS. && .HYDROLOGY... ISSUED AT 419 PM CDT THU JUN 20 2013 HYDROLOGY...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED THIS WEEKEND ARE LIKELY TO PRODUCE HIGH RAINFALL TOTALS ACROSS THE AREA...AND POTENTIALLY LEAD TO LOCALIZED FLOODING PROBLEMS. THE PRIMARY TIME OF CONCERN WILL BE OVERNIGHT TONIGHT...AND AGAIN OVERNIGHT FRIDAY NIGHT. THE OVERALL SYNOPTIC PATTERN IS SUCH THAT A STRONG LOW PRESSURE AREA ACROSS THE WESTERN CONUS...AND A HIGH PRESSURE AREA ACROSS THE EASTERN CONUS...ARE EXPECTED TO MOVE VERY LITTLE OVER THE NEXT FEW DAYS...WHICH MEANS WE WILL REMAIN IN A FAVORABLE ENVIRONMENT FOR THUNDERSTORMS DEVELOPMENT EACH AFTERNOON/NIGHT. THIS SETUP HAS ALREADY BEGUN TO OPEN THE DOOR FOR GULF MOISTURE TO BEGIN STREAMING INTO THE UPPER MIDWEST. SURFACE DEW POINT TEMPERATURES WILL CONTINUE TO RISE TO AROUND 70...AND PRECIPITABLE WATER VALUES RISE TO BETWEEN 1.5 AND 2 INCHES BY TOMORROW MORNING. IN ADDITION...STRONG MOISTURE TRANSPORT FROM THE GULF WILL PEAK DURING THE OVERNIGHT HOURS TONIGHT...AND AGAIN TOMORROW NIGHT...WHICH WILL AID IN DEVELOPING HEAVY RAINFALL RATES. THIS MOIST AIR MASS WILL REMAIN OVER THE AREA FOR THE NEXT SEVERAL DAYS...AND GIVEN THE ABUNDANT MOISTURE AVAILABLE...EXTREMELY HEAVY RAINFALL RATES OF UP TO 3 INCHES PER HOUR WILL BE POSSIBLE IN STRONG THUNDERSTORMS THAT TRAVERSE THE AREA THROUGH THE WEEKEND. ANTECEDENT SOIL CONDITIONS ARE GENERALLY MOIST GIVEN THE WET SPRING...WHICH ENHANCES THE POTENTIAL FOR FLASH FLOODING. THROUGH NEXT WEEK...RAINFALL TOTALS COULD RANGE FROM 3 TO 5 INCHES...WHICH WILL ALSO LEAD TO RISES ON MAIN STEM RIVERS NEXT WEEK. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...MPG LONG TERM...JRB AVIATION...RAH HYDROLOGY...SPD
Hazardous weather outlook, Jun 20, 8:08 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 808 PM CDT THU JUN 20 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 211830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 808 PM CDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO TRACK SOUTHEAST ACROSS THE OUTLOOK AREA DURING THE LATE EVENING AND OVERNIGHT HOURS. THE MAIN SEVERE WEATHER THREAT IS FOR DAMAGING STRAIGHT LINE WINDS WITH THE SECONDARY THREAT BEING LARGE HAIL. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY ACROSS CENTRAL MINNESOTA. THE STORMS TONIGHT WILL CONTAIN VERY HEAVY DOWNPOURS...WHICH COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH WEDNESDAY...MAINLY DURING THE EVENING AND NIGHTTIME HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH FRIDAY AND SATURDAY FOR MUCH OF THE COVERAGE AREA. THE GREATEST HAZARDS WILL BE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WINDS IN EXCESS OF 60 MPH. IN ADDITION...PERIODS OF HEAVY RAIN WILL BE POSSIBLE WHICH MAY LEAD TO FLASH FLOODING AND SIGNIFICANT RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND AT TIMES FRIDAY THROUGH SUNDAY. RAH
In the hours before
Special weather statement, Jun 20, 8:46 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
846 PM CDT THU JUN 20 2013
WIZ015-016-210245-
BARRON-RUSK-
846 PM CDT THU JUN 20 2013
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER BARRON AND RUSK COUNTIES
THROUGH 945 PM CDT...
AT 844 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES EAST OF RICE LAKE...OR 14 MILES NORTHEAST OF
BARRON. THIS STORM WAS MOVING EAST AT 25 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MIKANA.
WEYERHAEUSER.
BRUCE.
LADYSMITH.
TONY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4537 9090 4535 9092 4533 9212 4564 9212
4565 9115 4564 9090 4563 9089
TIME...MOT...LOC 0146Z 265DEG 23KT 4553 9159
SPDSpecial weather statement, Jun 20, 8:48 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 848 PM CDT THU JUN 20 2013 MNZ041-042-048-049-210230- DOUGLAS-POPE-STEARNS-TODD- 848 PM CDT THU JUN 20 2013 AT 844 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES NORTHEAST OF GLENWOOD...OR 15 MILES WEST OF SAUK CENTRE. THESE STORMS WAS MOVING NORTHEAST AT 25 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... VILLARD. WEST UNION. OSAKIS. BELLE RIVER. LITTLE SAUK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4600 9524 4588 9488 4560 9521 4569 9543 TIME...MOT...LOC 0148Z 211DEG 21KT 4572 9525 BORGHOFF
Local storm report, Jun 20, 9:16 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
916 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 1 N HAWKINS 45.53N 90.71W
06/20/2013 RUSK WI LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN
&&
RAHLocal storm report, Jun 20, 9:46 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
946 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL WEST UNION 45.80N 95.08W
06/20/2013 M1.00 INCH TODD MN LAW ENFORCEMENT
DIME TO QUARTER SIZE HAIL
&&
FRANKSLocal storm report, Jun 20, 9:53 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
953 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL 1 W EAGLE BEND 46.17N 95.05W
06/20/2013 M1.00 INCH TODD MN LAW ENFORCEMENT
&&
FRANKSLocal storm report, Jun 20, 10:04 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1004 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL 3 SW CHOKIO 45.54N 96.22W
06/20/2013 M0.88 INCH STEVENS MN TRAINED SPOTTER
&&
FRANKSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:48 PM CDT | Special Weather Statement | MPX | Douglas | 42 min |
| Jun 20, 8:54 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Todd | 66 min |
| Jun 20, 9:44 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 61 min |
| Jun 20, 9:50 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 25 min |
| Jun 20, 10:56 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 64 min |
| Jun 20, 11:21 PM CDT | Severe Thunderstorm Warning | MPX | Pope | 54 min |
| Jun 20, 11:38 PM CDT | Flash Flood Warning | MPX | Pope, Stevens | 6 hr |
| Jun 21, 12:11 AM CDT | Severe Thunderstorm Warning | MPX | Pope | 64 min |
| Jun 21, 12:13 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison | 47 min |
| Jun 21, 12:19 AM CDT | Flash Flood Warning | MPX | Pope | 6 hr |
| Jun 21, 12:20 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Stevens | 55 min |
| Jun 21, 12:50 AM CDT | Flash Flood Warning | MPX | Stevens | 5 hr |
| Jun 21, 12:56 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Pope, Stevens, Swift | 64 min |
| Jun 21, 12:58 AM CDT | Flash Flood Warning | MPX | Douglas, Pope, Stearns, Todd | 5 hr |
| Jun 21, 1:31 AM CDT | Tornado Warning | MPX | Pope | 29 min |
| Jun 21, 1:37 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Stearns, Swift | 53 min |
| Jun 21, 1:46 AM CDT | Flash Flood Warning | MPX | Pope, Stearns | 5 hr |
| Jun 21, 1:52 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 53 min |
| Jun 21, 2:08 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, McLeod, Meeker, Renville, Stearns, Wright | 67 min |
| Jun 21, 2:23 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne, Stearns, Wright | 67 min |
| Jun 21, 2:30 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi | 45 min |
| Jun 21, 2:56 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, McLeod, Wright | 64 min |
| Jun 21, 3:04 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Isanti, Kanabec, Mille Lacs, Sherburne | 56 min |
| Jun 21, 3:14 AM CDT | Severe Thunderstorm Warning | MPX | Brown, McLeod, Nicollet, Redwood, Renville, Sibley | 61 min |
| Jun 21, 3:33 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Ramsey, Scott, Washington | 57 min |
| Jun 21, 4:07 AM CDT | Special Weather Statement | MPX | Blue Earth, Le Sueur, Rice, Steele, Waseca, Watonwan | 53 min |
| Jun 21, 4:25 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 65 min |
| Jun 21, 6:03 AM CDT | Areal Flood Warning | MPX | Douglas, Pope, Stearns, Stevens, Todd | 6 hr |
| Jun 21, 6:25 AM CDT | Flash Flood Warning | MPX | Blue Earth, Faribault, Freeborn, Martin, Waseca | 4 hr |
| Jun 21, 6:39 AM CDT | Flash Flood Warning | MPX | Faribault, Freeborn | 4 hr |
| Jun 21, 7:58 AM CDT | Special Weather Statement | MPX | Faribault | 32 min |
| Jun 21, 8:07 AM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 38 min |
| Jun 21, 10:54 AM CDT | River Flood Warning | MPX | Todd | 6 days |
| Jun 21, 3:16 PM CDT | Flash Flood Watch | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 15 hr |
| Jun 21, 3:46 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 59 min |
| Jun 21, 4:32 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 13 min |
| Jun 21, 4:43 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 62 min |
| Jun 21, 4:50 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Swift | 55 min |
| Jun 21, 5:01 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 59 min |
| Jun 21, 5:09 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stevens | 66 min |
| Jun 21, 5:20 PM CDT | Areal Flood Advisory | MPX | Douglas, Pope, Stearns, Stevens, Todd | 6 hr |
| Jun 21, 5:33 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Swift | 57 min |
| Jun 21, 5:38 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Stearns | 52 min |
| Jun 21, 5:39 PM CDT | Flash Flood Warning | MPX | Pope, Stevens | 6 hr |
| Jun 21, 5:57 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 63 min |
| Jun 21, 6:07 PM CDT | Special Weather Statement | MPX | Morrison | 68 min |
| Jun 21, 6:17 PM CDT | Special Weather Statement | MPX | McLeod | 43 min |
| Jun 21, 6:24 PM CDT | Special Weather Statement | MPX | Anoka, Carver, Chisago, Hennepin, Isanti, Ramsey and 3 more | 2 hr |
| Jun 21, 6:26 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns | 49 min |
| Jun 21, 6:52 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 38 min |
Nearby
Flash Flood Watches in Minnesota, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.